Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 355, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 16, 2011, 3:33 AM CDT for 5 counties in Oklahoma. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2011, 3:33 AM CDT (08:33 UTC)
- Expired
- Jun 16, 2011, 4:15 AM CDT
- In force
- 42 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Garfield County, OK, Kingfisher County, OK, Logan County, OK, Noble County, OK, Payne County, OK
The radar
The Vance AFB radar (KVNX), 88 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 8.6 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 706 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 2516 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
113
WUUS54 KOUN 160833
SVROUN
OKC047-073-083-103-119-160915-
/O.NEW.KOUN.SV.W.0355.110616T0833Z-110616T0915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
333 AM CDT THU JUN 16 2011
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN KINGFISHER COUNTY IN CENTRAL OKLAHOMA...
NORTHWESTERN LOGAN COUNTY IN CENTRAL OKLAHOMA...
WESTERN PAYNE COUNTY IN CENTRAL OKLAHOMA...
SOUTHEASTERN GARFIELD COUNTY IN NORTHERN OKLAHOMA...
SOUTHWESTERN NOBLE COUNTY IN NORTHERN OKLAHOMA...
* UNTIL 415 AM CDT
* AT 332 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED SEVERE
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR COVINGTON TO NEAR
DOUGLAS TO MARSHALL AND BISON...MOVING SOUTHEAST AT 30 MPH.
HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 65 MPH...
* LOCATIONS IN THE WARNING INCLUDE HAYWARD...LAKE CARL BLACKWELL...
LOVELL...MARSHALL...MULHALL AND ORLANDO.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 167 AND 181.
LAT...LON 3614 9712 3598 9737 3593 9776 3618 9793
3621 9776 3630 9752
TIME...MOT...LOC 0832Z 306DEG 27KT 3624 9745 3614 9764
3613 9793
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 12:50 AM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jun 16, 12:50 AM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1250 AM CDT THU JUN 16 2011
.AVIATION...
16/06Z TAFS...VFR CONDITIONS WITH INCREASING SOUTHERLY WINDS WILL
PREVAIL AT ALL TERMINALS. AREA OF TSRA NEAR AND NORTHEAST OF KWWR
MAY LINGER WELL INTO THE NIGHT AND WILL GO AHEAD AND INCLUDE A TEMPO
GROUP AT KPNC FROM 08-10Z. DO NOT EXPECT ACTIVITY TO MAKE IT TOWARD
KOKC/KOUN/KCSM...BUT WILL MONITOR AND AMEND IF NEEDED.
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR OKZ004-005-009-010-014>016-021-022-033>038.
TX...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR TXZ083>089.
&&Hazardous weather outlook, Jun 16, 12:05 AM CDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
1205 AM CDT THU JUN 16 2011
OKZ004>048-050>052-TXZ083>090-161000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1205 AM CDT THU JUN 16 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...OVERNIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED SEVERE STORMS WILL BE SEEN OVER NORTHWEST OKLAHOMA. THERE
IS A SMALL CHANCE THAT THE STORMS WILL AFFECT WEST-CENTRAL AND
CENTRAL OKLAHOMA LATE TONIGHT.
DISCUSSION...
ISOLATED SEVERE STORMS THAT INITIATED OVER EASTERN COLORADO AND
WESTERN KANSAS LAST EVENING ARE MAINTAINING STRENGTH OR EVEN
BECOMING MORE INTENSE ACROSS NORTHWEST OKLAHOMA. DAMAGING WIND AND
HAIL WILL BE THE MAIN THREATS...ALONG WITH FREQUENT LIGHTNING. AREAS
FROM AROUND WOODWARD AND ALVA...DOWN TOWARD CHEYENNE...CAMARGO...
FAIRVIEW...ENID...AND WATONGA COULD SEE STRONG OR SEVERE STORMS
OVERNIGHT IF THE STORMS MAINTAIN STRENGTH. THE STORMS ARE MOVING
INTO A STRONGLY CAPPED ENVIRONMENT...BUT ELEVATED INSTABILITY AND
MODERATE WIND SHEAR WILL KEEP THE THREAT GOING OVERNIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY JUN 16.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
WITH VERY HOT TEMPERATURES AND A DIFFUSE DRYLINE NEAR WESTERN AND
NORTHERN OKLAHOMA FROM THURSDAY THROUGH THE WEEKEND...AN ISOLATED
THUNDERSTORM OR TWO MAY OCCUR DURING THE LATE AFTERNOON HOURS NEAR
THE DRYLINE. IF ANY STORM CAN DEVELOP...DAMAGING WIND GUSTS WILL BE
POSSIBLE. MORE ORGANIZED THUNDERSTORM ACTIVITY IS EXPECTED NEXT
MONDAY AND TUESDAY...AS ANOTHER COLD FRONT MOVES INTO THE REGION.
SOME OF THESE STORMS...IF THEY OCCUR...WILL LIKELY BE SEVERE.
OTHER HAZARDOUS WEATHER...
FIRES WILL REMAIN A CONCERN IN THOSE AREAS HARDEST HIT BY LONG TERM
DROUGHT...PRIMARILY IN WESTERN OKLAHOMA AND WESTERN NORTH TEXAS.
WINDS WILL BE ESPECIALLY GUSTY THURSDAY THROUGH THE WEEKEND.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
THURSDAY.In the hours before
Special weather statement, Jun 16, 12:31 AM CDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1231 AM CDT THU JUN 16 2011 OKZ005-160600- WOODS OK- 1231 AM CDT THU JUN 16 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODS COUNTY. AT 1229 AM CDT...RADAR INDICATED SEVERAL THUNDERSTORMS EXTENDING FROM NEAR FREEDOM TO 5 MILES NORTH OF CAMP HOUSTON TO WEST OF COLDWATER...KANSAS. THE STORMS WERE MOVING SOUTHEAST AT 30 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH... WIND GUSTS TO 40 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. LAT...LON 3699 9862 3662 9894 3699 9939 3700 9911
Local storm report, Jun 16, 12:38 AM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1238 AM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM HAIL 2 SW TANGIER 36.40N 99.56W
06/16/2011 E1.25 INCH WOODWARD OK TRAINED SPOTTER
A TRAINED SPOTTER AND KWTV-9 REPORTED UP TO HALF DOLLAR
SIZE HAIL ON HIGHWAY 412. A LARGE TREE LIMB WAS ALSO
BLOWN DOWN BLOCKING THE WEST BOUND LANE OF HIGHWAY 412.
1230 AM HAIL 1 NE TANGIER 36.43N 99.52W
06/16/2011 E1.00 INCH WOODWARD OK TRAINED SPOTTER
&&
NORMAN NWSSpecial weather statement, Jun 16, 1:54 AM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
154 AM CDT THU JUN 16 2011
OKZ010-160730-
WOODWARD OK-
154 AM CDT THU JUN 16 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODWARD COUNTY.
AT 154 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES NORTHWEST
OF MOORELAND...MOVING EAST AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LAT...LON 3661 9900 3651 9904 3640 9923 3652 9941
3660 9934 3660 9929 3665 9929 3669 9927Local storm report, Jun 16, 2:54 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
254 AM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM TSTM WND GST KREMLIN 36.55N 97.83W
06/16/2011 E70 MPH GARFIELD OK EMERGENCY MNGR
RESULTED IN POWER OUTAGES IN KREMLIN.
&&
11Special weather statement, Jun 16, 3:01 AM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 301 AM CDT THU JUN 16 2011 OKZ011-012-160815- GARFIELD OK-MAJOR OK- 301 AM CDT THU JUN 16 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD AND MAJOR COUNTIES. AT 301 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF ISABELLA...MOVING SOUTHEAST AT 30 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF DIMES... WIND GUSTS TO 45 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... LAT...LON 3641 9792 3617 9794 3617 9847 3645 9836
Local storm report, Jun 16, 3:32 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
332 AM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 AM TSTM WND GST 1 SW MEDFORD 36.79N 97.75W
06/16/2011 M65.00 MPH GRANT OK MESONET
0325 AM TSTM WND GST 7 SSE RED ROCK 36.37N 97.13W
06/16/2011 M59.00 MPH NOBLE OK MESONET
&&
11The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 10:24 PM CDT | Special Weather Statement | OUN | Harper | 36 min |
| Jun 15, 10:33 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 57 min |
| Jun 15, 11:18 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woods, Woodward | 57 min |
| Jun 16, 12:06 AM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woodward | 54 min |
| Jun 16, 12:31 AM CDT | Special Weather Statement | OUN | Woods | 29 min |
| Jun 16, 12:43 AM CDT | Severe Thunderstorm Warning | OUN | Woods | 62 min |
| Jun 16, 1:33 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 57 min |
| Jun 16, 1:42 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major, Woods | 63 min |
| Jun 16, 1:54 AM CDT | Special Weather Statement | OUN | Woodward | 36 min |
| Jun 16, 2:22 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 38 min |
| Jun 16, 2:27 AM CDT | Severe Thunderstorm Warning | OUN | Major | 33 min |
| Jun 16, 2:55 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 65 min |
| Jun 16, 3:01 AM CDT | Special Weather Statement | OUN | Major | 14 min |
| Jun 16, 3:44 AM CDT | Red Flag Warning | OUN | Beckham, Ellis, Greer, Harmon, Harper, Jackson and 2 more | 16 hr |
| Jun 16, 3:48 AM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 57 min |
| Jun 16, 3:59 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Payne | 76 min |
| Jun 16, 4:28 AM CDT | Special Weather Statement | OUN | Lincoln, Oklahoma | 47 min |
| Jun 16, 5:01 AM CDT | Special Weather Statement | OUN | Pottawatomie | 44 min |
| Jun 16, 5:16 AM CDT | Special Weather Statement | OUN | Kingfisher, Logan | 44 min |
| Jun 16, 6:04 AM CDT | Special Weather Statement | OUN | Lincoln | 26 min |
| Jun 16, 6:52 AM CDT | Special Weather Statement | OUN | Logan | 38 min |
| Jun 16, 7:21 AM CDT | Special Weather Statement | OUN | Grady | 39 min |
| Jun 16, 8:12 AM CDT | Special Weather Statement | OUN | Caddo | 18 min |
| Jun 16, 10:05 AM CDT | Special Weather Statement | OUN | Kay | 25 min |
| Jun 16, 10:14 AM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 46 min |
| Jun 16, 2:24 PM CDT | Special Weather Statement | OUN | Kay | 21 min |
| Jun 16, 2:50 PM CDT | Special Weather Statement | OUN | Kay | 25 min |
| Jun 16, 3:54 PM CDT | Wind Advisory | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 24 more | 13 hr |
| Jun 16, 5:27 PM CDT | Special Weather Statement | OUN | Beckham | 18 min |
| Jun 16, 5:46 PM CDT | Special Weather Statement | OUN | Harmon | 29 min |
| Jun 16, 6:09 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 66 min |
| Jun 16, 6:21 PM CDT | Special Weather Statement | OUN | Beckham | 24 min |
| Jun 16, 6:41 PM CDT | Special Weather Statement | OUN | Beckham | 34 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.